MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL SHUNT KIT, ULTRA SMALL, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL SHUNT KIT, ULTRA SMALL, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 22011 M
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that when placing the catheters and connecting the valve, there was no distal flow of cerebrospinal fluid.When checking the system, flow in the proximal direction was found, so another valve was used.The catheters remained implanted and there was no impact to the patient.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for reflux, leak, pressure-flow and preimplantation testing.Flow was observed through the distal end.Therefore, the nature of the complaint could not be replicated by laboratory personnel.Crystalline debris was observed on the interior and exterior of the valve.Proteinaceous debris was observed on the interior of the valve.The instructions for use cautions, ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance (over- or underdrainage) of the shunt system.Particulate matter that enters the shunt system may also hold pressure/flow controlling mechanisms open, resulting in overdrainage.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-FLOW CONTROL SHUNT KIT, ULTRA SMALL, MEDIUM PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8346280
Report Number2021898-2019-00058
Device Sequence Number19409944
Product Code JXG
UDI-Device Identifier00643169467149
UDI-Public00643169467149
Combination Product (Y/N)N
Initial Reporter CountryPA
PMA/510(K) Number
K873247
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number22011 M
Device Catalogue Number22011 M
Device Lot NumberE40653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 MO